Is It Ok to Use Retinoids and LED Light Therapy Together?

I am wondering if it's safe to use a triretinoin product (.05%) with an LED device (BabyQuasar)? I understand that retinol products cause photosensitivity, so I want to be sure I won't be causing damage to my skin by using these treatments together. Thank you!

Doctor Answers (4)

Retin-A and LED light use....

+2

Absolutely ok! Continue using your Retin-A nightly and just be sure to use daily sunscreen. There should be no problem with your LED light and the use of Retin-A.

Hope this helps.

Dr. Grant Stevens        Marina Plastic Surgery Associates          Marina del Rey, CA         The Institute


Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

LED therapy and Retin-A

+1

There should be no problem using LED therapy (blinking yellow, blue or red lights} with Retin-A.  I would advise you to use the Retin-A at night since it can cause you to be more susceptible to sun. 

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

Retin-A (Tretinoin Cream) is Safe with LED Treatments

+1

LED lights are fairly harmless rays of natural light so there should be no interaction with Retin-A (tretinoin). However, Retin-A should be used carefully in patients with sun allergies or those taking photosensitive medications. 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

LED alone should be safe with retinoids

+1

If you are using only LED lights and no chemical photosensitizers prior to the light exposure like we do for photodynamic therapy, then it is safe.  It may actually allow the light to penetrate more efficiently, however, I would not anticipate any risk.  However, in medicine I never say never...but again, I doubt it.

Daniel I. Wasserman, MD
Naples Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.